Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 128, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 6:46 PM EST for Henry County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 6:46 PM EST (23:46 UTC)
- Expired
- Jun 30, 2005, 7:31 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Henry County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:50 PM EST | TSTM WND GST 65 | 3 N New Castle, IN | |
| Jun 30, 6:50 PM EST | NON-TSTM WND GST 65 | 3 N New Castle, IN | |
| Jun 30, 7:20 PM EST | TSTM WND DMG | 7 E New Castle, IN | 16 INCH DIAMETER TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 302346
SVRIND
INC065-010030-
/O.NEW.KIND.SV.W.0128.050630T2346Z-050701T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 730 PM EST
* AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLOUNTSVILLE TO NEW CASTLE...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MUNCIE TO 18
MILES SOUTH OF MUNCIE...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN HENRY COUNTY AROUND 700 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4008 8542 3986 8544 3984 8522 4004 8520
4008 8522
$$3 follow-up statements
000
WWUS53 KIND 302358
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST THU JUN 30 2005
INC065-010030-
/O.CON.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
658 PM EST THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR
EASTERN HENRY COUNTY...
AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MOORELAND...OR ABOUT 18 MILES SOUTH OF MUNCIE...MOVING
EAST AT 25 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
4008 8522
$$
JEO000
WWUS53 KIND 010013
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EST THU JUN 30 2005
INC065-010030-
/O.CON.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
713 PM EST THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR
EASTERN HENRY COUNTY...
AT 709 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEW CASTLE...OR ABOUT 21 MILES SOUTHEAST
OF ANDERSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
SUMMIT...MOORELAND AND BLOUNTSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
4008 8522
$$
JEO000
WWUS53 KIND 010031
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EST THU JUN 30 2005
INC065-010038-
/O.EXP.KIND.SV.W.0128.000000T0000Z-050701T0030Z/
HENRY-
730 PM EST THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY EXPIRES
AT 730 PM EST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4005 8539 3987 8543 3984 8522 4004 8520
4008 8522
$$
JEOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU JUN 30 2005 .DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH. IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL NOT OCCUR UNTIL FRIDAY. MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY. PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8 LOWER THEN TODAY. FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EST THU JUN 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-011100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 254 PM EST THU JUN 30 2005 .DAY ONE...TONIGHT AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. HAIL AND ISOLATED TORNADOES ARE LESS LIKELY BY STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT TIME THESE SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO FOR THE LATEST STATUS OF THE STORMS.
In the hours before
Local storm report, Jun 30, 6:18 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 2 E ALBANY 40.30N 85.20W
06/30/2005 0.75 INCH RANDOLPH IN LAW ENFORCEMENT
DIME SIZE HAIL AT STATE ROUTE 1 AND 28
&&
DTUCEKLocal storm report, Jun 30, 6:26 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST PARKER CITY 40.19N 85.20W
06/30/2005 60 MPH RANDOLPH IN LAW ENFORCEMENT
&&
PUMALocal storm report, Jun 30, 6:27 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL PARKER CITY 40.19N 85.20W
06/30/2005 1.00 INCH RANDOLPH IN LAW ENFORCEMENT
&&
PUMALocal storm report, Jun 30, 6:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 SW PARKER CITY 40.18N 85.22W
06/30/2005 2.00 INCH RANDOLPH IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 30, 6:34 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 1 SW PARKER CITY 40.18N 85.22W
06/30/2005 65 MPH RANDOLPH IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 30, 6:36 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 5 SE MUNCIE 40.15N 85.32W
06/30/2005 0.75 INCH DELAWARE IN LAW ENFORCEMENT
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:28 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 32 min |
| Jun 30, 4:51 PM EST | Severe Thunderstorm Warning | IND | Howard | 41 min |
| Jun 30, 5:36 PM EST | Severe Thunderstorm Warning | IND | Howard | 24 min |
| Jun 30, 5:56 PM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 49 min |
| Jun 30, 6:08 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Jun 30, 6:28 PM EST | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| Jun 30, 6:57 PM EST | Severe Thunderstorm Warning | IND | Greene, Owen | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.